Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2007, 7:14 PM CDT for Clay County, Dickinson County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 26, 2007, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:20 PM CDT | TSTM WND DMG | 5 Ssw Milford, IA | BRANCHES DOWN |
| Jul 26, 7:40 PM CDT | TSTM WND DMG | 4 Nw Spencer, IA | BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 270014 SVRFSD IAC041-059-270100- /O.NEW.KFSD.SV.W.0183.070727T0014Z-070727T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 714 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHWEST IOWA SOUTHERN DICKINSON COUNTY IN NORTHWEST IOWA * UNTIL 800 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF WEST OKOBOJI TO 5 MILES WEST OF EVERLY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF SPIRIT LAKE TO 14 MILES WEST OF SPENCER...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WAHPETON...EVERLY AROUND 720 PM CDT... MILFORD...ARNOLDS PARK...ROYAL AROUND 725 PM CDT... SPENCER AROUND 730 PM CDT... TERRIL AROUND 740 PM CDT... THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4342 9539 4306 9539 4300 9492 4335 9492 $$ BT
3 follow-up statements
000 WWUS53 KFSD 270028 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 727 PM CDT THU JUL 26 2007 IAC041-059-270100- /O.CON.KFSD.SV.W.0183.000000T0000Z-070727T0100Z/ DICKINSON IA-CLAY IA- 727 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN CLAY AND SOUTHERN DICKINSON COUNTIES... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF TERRIL TO 5 MILES NORTHWEST OF EVERLY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF SPIRIT LAKE TO 13 MILES WEST OF SPENCER...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ROYAL AROUND 735 PM CDT... SPENCER AROUND 740 PM CDT... DICKENS AROUND 750 PM CDT... THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4342 9539 4306 9539 4300 9492 4335 9492 $$ BT
000 WWUS53 KFSD 270038 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 738 PM CDT THU JUL 26 2007 IAC041-059-270100- /O.CON.KFSD.SV.W.0183.000000T0000Z-070727T0100Z/ DICKINSON IA-CLAY IA- 738 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN CLAY AND SOUTHERN DICKINSON COUNTIES... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF TERRIL TO ROYAL...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF SPIRIT LAKE TO 6 MILES SOUTHWEST OF SPENCER...MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SPENCER AT 740 PM CDT... DICKENS AROUND 745 PM CDT... THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4342 9539 4306 9539 4300 9492 4335 9492 $$ BT
000 WWUS53 KFSD 270056 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 756 PM CDT THU JUL 26 2007 IAC041-059-270106- /O.EXP.KFSD.SV.W.0183.000000T0000Z-070727T0100Z/ DICKINSON IA-CLAY IA- 756 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY AND SOUTHERN DICKINSON COUNTIES EXPIRES AT 800 PM CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4342 9539 4306 9539 4300 9492 4335 9492 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:35 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 3:35 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT WED JUL 26 2007
.DISCUSSION...
SHRTWV SPINNING ITS WAY SWWD OVER AREA IS LIKELY TO TRIGGER SOME
MORE SPOTTY CONVECTION...THO DOUBT THE STG STORMS OF THE LATE EVE
WILL REPEAT. AM BEING CAUTIOS ABOUT ENDING THEAT TOO SOON AND
EXTENDG MENTION TO THIS AFTN FOR A BIG CHINK OF SERN FCST AREA
INCLUDG FSD. TRAILING LOBE MAY COMBINE WITH HEATG TO PRODUCE...
WELL...TRAILING CONVECTION. NEVERTHELESS IR WILL BE ONLY A SLGT CHC
AND ALL MENTION WILL BE OUT BY THE START OF THE EVE.
HEAT ADVY SEEMS WARRENTED AGAIN AS WE HAVE BEEN CARRYING IT WITH
HIGH DEWPTS AGAIN TDA. FEEL LESS WARM H8 TEMPS AND SOME CLOUDS WITH
TRAILING LOBE OF VORT CENTER PRECLUDE EXTENDING IT FRTHR EWD.
HAVE PLAYED THU CDFNT...ASSOCD CONVECTION THREAT...AND TEMPS PRETTY
MUCH AS WE HAVE BEEN. MODEL HINT OF SLOWER MOVEMNT IS HARDLY
SURPRISING GIVEN LAGGING UPPER SUPPORT. THIS SYS HAS THE POTENTIAL
TO PROVIDE SOME HALF DECENT SHORT TERM DROUGHT RELIEF WITH TRAINING
PSBLY ALONG SLOW MOVG LINE. ERN PART OF FCST AREA WILL BE THE MAIN
TARGET AND HOPEFULLY THAT WILL INCLUDE HELP FOR FARMERS ARND HERE.
AM TEMPTED TO BRING UP POPS TO A MORE WDSPRD AND STGR LIKELY BUT
TIMING ISSUES STILL THERE.
NO CHANGE IN FRI THRU TUE FCST WITH DRY WX AND COOLOFF TO NEAR NRML
TEMPS FOLLOWED EVENTUALLY BY CREEPING HEAT RETURN...THO UPPER RIDGE
LOOKS LIKE IT WILL SET UP SHOP A LTL FRTHR S.
&&
.AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE ONLY
EXCEPTION WILL BE SOME MVFR IN PATCHY SC AND LGT FOG PSBL BTWN 10Z
AND 14Z ALONG AND EAST OF THE JAMES RIVER VALLEY. HOWEVER...HIGHER
CLDS ASSCD WITH SLOWLY SSW MOVG VORT MAX PREVENTING NECESSARY
RADIATIONAL COOLING FOR ANYTHING WDSPRD THIS MRNG. ISOLD TSRA
COULD ALSO REDVLP WITH VORT MAX DURG DAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY FROM 11 AM TO 7 PM CDT TODAY FOR
SDZ038-050-052-053-057>059-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
&&
WILLIAMS/RYRHOLMHazardous weather outlook, Jul 26, 10:33 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1033 AM CDT THU JUL 26 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1033 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A COLD FRONT WILL MOVE SOUTHEAST OVER THE AREA THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP NORTHWEST OF LINE FROM PICKSTOWN TO MADISON SOUTH DAKOTA TO MARSHALL MINNESOTA BY AFTERNOON...THEN MOVE SOUTHEAST OVER THE AREA LATER THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND NICKEL SIZE HAIL. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH RAINFALL RATES APPROACHING 2 INCHES AN HOUR IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 26, 6:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 E DOON 43.28N 96.11W
07/26/2007 E0.88 INCH LYON IA TRAINED SPOTTER
&&
KOLSONThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:06 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 24 min |
| Jul 26, 7:34 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.